His and Her Health

  • Increase font size
  • Default font size
  • Decrease font size
Home Sexual Health Forums
Welcome, Guest
Username Password:
Antihistamine use and orgasm difficulties
(1 viewing) (1) Guest
  • Page:
  • 1

TOPIC: Antihistamine use and orgasm difficulties

8 years ago #5747
  • Pookie

Antihistamine use and orgasm difficulties

I'm able to reach orgasm through masturbation. However, I've only been able to climax with a man (my current husband) once in my life. This happened through oral sex and it was a little bit before we got married. My inability to climax through oral or vaginal sex has led to his frustration and marital problems. I've been taking antihistamines (daily) for chronic hives for approximately thirteen years. Is it possible that my problem may be related to my use of antihistamines?
OFFLINE
8 years ago #5748
  • heydude

Re: Antihistamine use and orgasm difficulties

Have you talked to your doctor about this?
I know decongestants can affect libido.
OFFLINE
8 years ago #5749
  • Pookie

Re: Antihistamine use and orgasm difficulties

heydude,

I always ask doctors prescribing the antihistamines about the side effects. They've never mentioned sexual side effects. I came across this information recently on my own. The antihistamines I've been using don't include decongestants.
OFFLINE
8 years ago #5750
  • rebeccaschramm

Re: Antihistamine use and orgasm difficulties

Pookie,
Wanted to pass this information on to you not sure if it applies to your situation. Thought it might be helpful information possibilly for you to have. Then maybe talk to your doctor to see if there are other options. There are always new drugs for all different conditions coming out in the market place. Maybe there is something new you can try that might not give you sexual side effects.

Sexual side effects have been reported with non-prescription medications such as antihistamines and decongestants, which can cause erectile dysfunction or problems with ejaculation.

Some antihistamines (drugs that treat allergies) can affect sexual function, inhibiting arousal and preventing people who take them from achieving orgasm. Older antihistamines like Benadryl and Chlor-Trimaton can impair the cholinergic system, one of several nervous system pathways involved in sexual function. This pathway is involved in arousal, and may also be involved in climax.

Anticholinergic antihistamines can devastate sex in several ways. They dry up the mucus membranes that make allergies insufferable, putting an end to runny noses and all the Kleenex that goes with them. But they can also dry up the vaginal lubrication that goes hand-in-hand with a woman's sexual arousal. They also have a sedating effect, which is supposed to knock you out and help you sleep after long nights of sniffling and sneezing. Finally, their numbing effect can make foreplay as frustrating as a full-fledged allergy attack.
Hope all works out for the best.
Take care.
BStrong.
OFFLINE
8 years ago #5751
  • Pookie

Re: Antihistamine use and orgasm difficulties

B. Strong,

Thanks so much for the information. It's very helpful.
OFFLINE
8 years ago #5752
  • conner

Re: Antihistamine use and orgasm difficulties

Antihistamines can cause dryness, etc. But, still, if you're able to orgasm from masturbation but never with your partner, then you know that it's most likely not a physical problem that is preventing you from having orgasms. Possible causes are: focusing too much attention on pleasing the partner and not enough on your own feelings, negative feelings about the partner, not enough stimulation (if the clitoris is stimulated 20 minutes or more, 60% have a climax almost every time), fearing of letting go, pressure to perform. Just some ideas. This is something that happens to so many women. It is actually one of the most common complaints from women throughout a lifetime. They can have orgasms with masturbation, just not with a partner. Try to relax and use sexual fantasy to stay focused. Encourage prolonged oral stimulation with the concentration on your clitoris. If you can orgasm alone, you can certainly learn to orgasm with your partner, but do not expect it to happen with intercourse. If it eventually does, consider yourself in the minority.
OFFLINE
8 years ago #5753
  • Pookie

Re: Antihistamine use and orgasm difficulties

conner,

The reason why I think antihistamines may be playing a role is because sometimes climaxing through masturation is difficult or impossible. Thinking about my situation, guilt and anxiety/pressure to perform may also be a hindrance. Thanks for the information.
OFFLINE
8 years ago #5754
  • rebeccaschramm

Re: Antihistamine use and orgasm difficulties

Pookie,
You are welcome.
Hope the information can help you in someway.
Maybe as I said check with your doctor or get a second opinion and see someone different. Just to see if you'll learn of more options that way.
Just a idea for you to possibility consider.
I hope you find the answer(s) soon.
Take care.
BStrong.
OFFLINE
8 years ago #5755
  • marya

Re: Antihistamine use and orgasm difficulties

I was wondering if anyone knows anything about the
supplement called Xcite Dr. Berman talked about in Suzanne Somers book-The Sexy Years-I found three different things with that name on-line and wanted to be sure to order the right one.
OFFLINE
  • Page:
  • 1
Moderators: admin, moderator